Renormalized volume and the volume of the convex core
Annales de l'Institut Fourier, Volume 67 (2017) no. 5, p. 2083-2098
We obtain upper and lower bounds on the difference between the renormalized volume and the volume of the convex core of a convex cocompact hyperbolic 3-manifold which depend on the injectivity radius of the boundary of the universal cover of the convex core and the Euler characteristic of the boundary of the convex core. These results generalize results of Schlenker obtained in the setting of quasifuchsian hyperbolic 3-manifolds.
On obtient des majorations et des minorations pour la différence entre le volume renormalisé et le volume du cœur convexe d’une variété hyperbolique convexe cocompacte qui dépendent du rayon d’injectivité du bord du revêtement universel du cœur convexe et de la caractéristique d’Euler du bord. Ces résultats généralisent ceux de Schlenker obtenus pour les 3-variétés quasifuchsiennes.
Received : 2015-09-01
Revised : 2016-08-02
Accepted : 2016-12-16
Published online : 2017-11-17
DOI : https://doi.org/10.5802/aif.3130
Classification:  57M50,  30F40,  30F45
Keywords: convex cocompact, hyperbolic 3-manifold, Renormalized Volume, Convex cores
@article{AIF_2017__67_5_2083_0,
     author = {Bridgeman, Martin and Canary, Richard D.},
     title = {Renormalized volume and the volume of the convex core},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {67},
     number = {5},
     year = {2017},
     pages = {2083-2098},
     doi = {10.5802/aif.3130},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2017__67_5_2083_0}
}
Renormalized volume and the volume of the convex core. Annales de l'Institut Fourier, Volume 67 (2017) no. 5, pp. 2083-2098. doi : 10.5802/aif.3130. https://aif.centre-mersenne.org/item/AIF_2017__67_5_2083_0/

[1] Anderson, Charles Gregory Projective structures on Riemann surfaces and developing maps to 3 and ℂℙ n , University of California, Berkeley (USA) (1998) (Ph. D. Thesis)

[2] Beardon, Alan F.; Pommerenke, Christian The Poincaré metric of plane domains, J. Lond. Math. Soc., Tome 18 (1978), pp. 475-483 | Article | Zbl 0399.30008

[3] Bridgeman, Martin Bounds on the average bending of the convex hull boundary of a Kleinian group, Mich. Math. J., Tome 51 (2003) no. 2, pp. 363-378 | Article | Zbl 1065.30041

[4] Bridgeman, Martin; Canary, Richard D. From the boundary of the convex core to the conformal boundary, Geom. Dedicata, Tome 96 (2003), pp. 211-240 | Article | Zbl 1083.57024

[5] Bridgeman, Martin; Canary, Richard D. Bounding the bending of a hyperbolic 3-manifold, Pac. J. Math., Tome 218 (2005) no. 2, pp. 299-314 | Article | Zbl 1116.57014

[6] Bridgeman, Martin; Canary, Richard D. The Thurston metric on hyperbolic domains and boundaries of convex hulls, Geom. Funct. Anal., Tome 20 (2010) no. 6, pp. 1317-1353 | Article | Zbl 1218.30123

[7] Brock, Jeffrey F.; Bromberg, Kenneth W. Inflexibility, Weil-Petersson distance, and volumes of fibered 3-manifolds, Math. Res. Lett., Tome 23 (2016) no. 3, pp. 649-674 | Article | Zbl 06666964

[8] Canary, Richard D. The conformal boundary and the boundary of the convex core, Duke Math. J., Tome 106 (2001) no. 1, pp. 193-207 | Article | Zbl 1012.57021

[9] Epstein, Charles L. Envelopes of horospheres and Weingarten surfaces in hyperbolic 3-spaces (1984) (https://www.math.upenn.edu/~cle/papers/WeingartenSurfaces.pdf )

[10] Epstein, David Bernard Alper; Marden, Albert Convex hulls in hyperbolic space, a theorem of Sullivan, and measured pleated surfaces, Analytical and geometric aspects of hyperbolic space, Cambridge University Press (London Mathematical Society Lecture Note Series) Tome 111 (1987), pp. 113-253 | Zbl 0612.57010

[11] Graham, C.Robin; Witten, Edward Conformal anomaly of submanifold observables in AdS/CFT correspondence, Nucl. Phys., B, Tome 546 (1999) no. 1-2, pp. 52-64 | Article | Zbl 0944.81046

[12] Herron, David A.; Ibragimov, Zair; Minda, David Geodesics and curvature of Möbius invariant metrics, Rocky Mt. J. Math., Tome 38 (2008) no. 3, pp. 891-921 | Article | Zbl 1171.30015

[13] Herron, David A.; Ma, William; Minda, David Estimates for conformal metric ratios, Comput. Methods Funct. Theory, Tome 5 (2005) no. 2, pp. 323-345 | Article | Zbl 1093.30038

[14] Kojima, Sadayoshi; Mcshane, Greg Normalized entropy versus volume for pseudo-Anosovs (https://arxiv.org/abs/1411.6350, to appear in Geom. Topol.)

[15] Krasnov, Kirill Holography and Riemann surfaces, Adv. Theor. Math. Phys., Tome 4 (2000) no. 4, pp. 929-979 | Article | Zbl 1011.81068

[16] Krasnov, Kirill; Schlenker, Jean-Marc On the renormalized volume of hyperbolic 3-manifolds, Commun. Math. Phys., Tome 279 (2008) no. 3, pp. 637-668 | Article | Zbl 1155.53036

[17] Krasnov, Kirill; Schlenker, Jean-Marc The Weil-Petersson metric and the renormalized volume of hyperbolic 3-manifolds, Handbook of Teichmüller theory. Volume III, European Mathematical Society (IRMA Lectures in Mathematics and Theoretical Physics) Tome 17 (2012), pp. 779-819 | Zbl 1256.30001

[18] Kulkarni, Ravi S.; Pinkall, Ulrich A canonical metric for Möbius structures and its applications, Math. Z., Tome 216 (1994) no. 1, pp. 89-129 | Article | Zbl 0813.53022

[19] Mcmullen, Curtis T. Complex earthquakes and Teichmüller theory, J. Am. Math. Soc., Tome 11 (1998) no. 2, pp. 283-320 | Article | Zbl 0890.30031

[20] Schlenker, Jean-Marc The renormalized volume and the volume of the convex core of quasifuchsian manifolds, Math. Res. Lett., Tome 20 (2013) no. 4, pp. 773-786 | Article | Zbl 1295.30101

[21] Takhtajan, Leon A.; Teo, Lee-Peng Liouville action and Weil-Petersson metric on deformation spaces, global Kleinian reciprocity and holography, Commun. Math. Phys., Tome 239 (2003) no. 1-2, pp. 183-240 | Article | Zbl 1065.30046

[22] Tanigawa, Harumi Grafting, harmonic maps and projective structures, J. Differ. Geom., Tome 47 (1997) no. 3, pp. 399-419 | Article | Zbl 0955.32012

[23] Thurston, William P. Geometry and topology of three-manifolds (1979) (http://library.msri.org/books/gt3m/ )